Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 704, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2003, 6:44 PM CDT for Archer County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2003, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 13, 2003, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 66 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 132344 SVROKC TXC009-140015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT WED AUG 13 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS * UNTIL 715 PM CDT * AT 644 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST NORTH OF MANKINS...MOVING WEST-SOUTHWEST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WINDS OF 60 TO 65 MPH. * LOCATIONS IN THE WARNING INCLUDE DUNDEE...HOLLIDAY...MANKINS AND NORTHERN LAKE DIVERSION LAT...LON 3379 9862 3385 9866 3384 9896 3370 9895 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:21 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 3:21 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 321 PM CDT WED AUG 13 2003 AN UPPER LOW OVER TEXAS CONTINUES TO HELP GENERATE AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN 2/3 OF OUR FORECAST AREA. THE COVERAGE OF STORMS SHOULD DECREASE SIGNIFICANTLY BY SUNSET... BUT WE WILL RETAIN LOW POPS FOR THE OVERNIGHT PERIOD IN THE FAR SOUTH DUE TO THE POSITION OF THE LOW. WE EXPECT A REPEAT PERFORMANCE TOMORROW AND TOMORROW NIGHT... ALTHOUGH A LITTLE FARTHER TO THE WEST. MODELS INDICATE THAT A GLOB OF LOW-LEVEL MOISTURE WILL BE PULLED INTO THE EASTERN 2/3 OF OUR FORECAST AREA TOMORROW MORNING. THAT CLOUD COVER... ASSUMING IT HAPPENS... SHOULD BE FAIRLY SLOW TO BREAK UP... AND COULD AFFECT TEMPERATURES BY A FEW DEGREES. SO... HAVE MADE ADJUSTMENTS ACCORDINGLY. AFTER TOMORROW NIGHT... BLAZING HOT TEMPERATURES OF -4 TO -5 C AT 500 MB DRIFT INTO THE AREA FROM - OF ALL PLACES - THE NORTHEAST. THAT - COMBINED WIT SUBSIDENCE ASSOCIATED WITH THE UPPER HIGH DUE TO BE PARKED OVERHEAD - SHOULD STIFLE ANY FURTHER ATTEMPTS AT CONVECTION. POPS FOR FRIDAY HAVE BEEN LOWERED BELOW 20 PERCENT... AND TEMPERATURES WERE RAISED A FEW NOTCHES FOR SEVERAL DAYS IN THE EXTENDED PERIODS. GENERALLY... NO MENTION OF RAIN IS PLANNED FOR FRIDAY THROUGH NEXT WEDNESDAY. OKC 66 86 68 93 / 20 20 10 0 HBR 65 86 68 93 / 20 20 20 10 SPS 67 88 70 95 / 30 20 20 10 GAG 59 85 64 92 / 10 20 10 10 PNC 66 88 68 92 / 20 10 5 0 DUA 67 88 71 94 / 30 20 10 0 FORECAST ID = 23 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Aug 13, 12:02 PM CDT, 6 hours 42 minutes before
OKZ004>048-050>052-TXZ083>090-141200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT WED AUG 13 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EARLY EVENING OVER PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED... AN ISOLATED
STORM OR TWO COULD BRIEFLY BECOME SEVERE PRODUCING STRONG WINDS AND
LARGE HAIL
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM EXTENDING FROM CENTRAL TEXAS INTO
ARKANSAS... WILL MOVE SLOWLY WEST TODAY. PART OF THIS STORM SYSTEM
WILL MOVE ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. WITH
THE HELP OF DAYTIME HEATING... SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP THIS AFTERNOON... WITH THE BEST CHANCES BEING ACROSS
PORTIONS OF CENTRAL INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
RELATIVELY COOL TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE...
ASSOCIATED WITH THE UPPER SYSTEM MOVING ACROSS THE SOUTHERN
PLAINS... WILL RESULT IN LITTLE OR NO CAP BY LATE AFTERNOON. RATHER
WEAK WIND SHEAR IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE ALONG
WITH ONLY MODERATE INSTABILITIES THIS AFTERNOON ARE EXPECTED TO
RESULT IN RELATIVELY SHORT-LIVED PULSE-TYPE THUNDERSTORMS.
HOWEVER... A FEW OF THESE STORMS COULD BRIEFLY BECOME SEVERE IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... PRODUCING STRONG WINDS
AND LARGE HAIL TO NEAR THE SIZE OF QUARTERS. THE STORMS WILL LIKELY
WEAKEN QUICKLY AFTER SUNSET...AS THE LOWER LEVELS STABILIZE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THROUGH FRIDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO
MOVE SLOWLY WEST ACROSS THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
CJSIn the hours before
Special weather statement, Aug 13, 4:09 PM CDT, 2 hours 35 minutes before
OKZ023-024-027-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 409 PM CDT WED AUG 13 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED IN NORTHERN GRADY COUNTY...BETWEEN POCASSET AND MINCO...AND ALSO IN CANADIAN COUNTY...JUST SOUTH OF EL RENO. A GUST FRONT ASSOCIATED WITH THESE STORMS WILL LIKELY PRODUCE WIND GUSTS OF 40 TO 50 MPH...AS THESE STORMS MOVE WEST SOUTHWEST AT 20 TO 25 MPH THROUGH 430 PM. JAMES
Local storm report, Aug 13, 6:28 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT WED AUG 13 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM 5 NE WICHITA FALLS TX 60 MPH WIND GUST
08/13/03 WICHITA REPORTED BY WICHITA
FALLS ASOS.
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 51 min |
| Aug 13, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.